My husband has undergone surgery for colon cancer and has completed his treatment for chemotheraphy and radiotheraphy. The treatment was completed end Oct 2007. From this day till date he has been suffering with diarrhea. He cannot hold on his stool. He goes 10 to 15 times to the toilet. His diarrhea is not loose watery type but very little like pencil shape and every time he goes his anus starts burning. Please advice what is to be done as I cannot see him suffer.
I underwent colon surgery some years ago (in fact a total colectomy) and indeed one of the consequences is regular loose bowel movements. Over time I found that these decreased from ~8 per day after the operation to perhaps ~4 per day (and maybe 0-1 per night) at the present time.
To minimise anal soreness I suggest that after each visit to the toilet the last "toilet paper wipe" is with paper dampened with soapy water. At night try a soothing cream on the anus. When you are away from home take some very mild baby wipes with you for that "last wipe".
I also found that I could minimise the liquidity of my motions by eating plenty of fibre (pulverised fresh fruit, pulverised vegetables, brown wholemeal bread, add bran to the fruit + veg and also to yoghurt, make a home made muesli - i.e. organic oats + bran soaked in milk to which grated fruit and nuts has been added - the mixture looks like wet cement). I likened this to a liquid spillage on the kitchen floor to which sawdust was added to mop up the mess and make it more muddy/sludgy rather than liquid.
I hope that these suggestions might help to solidfy your husband's motions and make the visits to the toilet more bearable.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.